# SDR 2007UALA02002

- Difficulty date: June 13, 2007
- Submitted: June 15, 2007
- Operation: Air carrier
- Aircraft: N107UA
- Make and model: Boeing 747422
- Aircraft serial: 26900
- Aircraft time: 36,144 hours, 4,499 cycles
- Engine: Pwa PW4056
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 2 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, A
- Precautionary procedure: C

## Discrepancy

ABORTED TAKEOFF DUE TO NR 2 ENGINE COMPRESSOR STALL.    [08-08-07]   ACFT NR 3 ENG FERRIED TO SFO FOR ENGINE CHANGE.  ENGINE REPLACED AT SFO ON 06/15/07.  SHOP TEARDOWN FOUND ONE 6TH STAGE VSV VANE ARM BROKEN OFF AT THE "CLAW" TO THE ARM RADIUS AT THE 6:00 POSITION.  THE ADJACENT ARM WAS CRACKED 50% ACROSS.  THE DISCONNECTED VANE RESULTED IN A VIBRATORY SOURCE THAT EXCITED, AND INDUCED A FATIGUE FRACTURE IN, ONE 7TH STAGE BLADE AT ITS ROOT ATTACHMENT.  THIS BLADE LIBERATED, RESULTING IN HEAVY LEADING AND TRAILING EDGE DAMAGE TO THE 7TH THROUGH 15TH STAGE BLADE AIRFOILS.
